Journal for ImmunoTherapy of Cancer · 2019 · 27 citations · 15 references
Life SciencesImmunologyOncologyAutoimmunityCancer ImmunologyImmunotherapyAutoimmune DiseasesCancer ImmunotherapyCheckpoint Inhibitor TherapyImmune Checkpoint InhibitorsImmune CheckpointsImmune-related Adverse EventsCheckpoint Inhibitor Toxicity ManagementDermatologic Adverse EventsImmune Checkpoint Inhibitor TherapyImmune ToxicityImmune-mediated Adverse EventsImmune-related Skin ToxicityMetastatic Melanoma TreatmentPembrolizumab Therapy
BACKGROUND: Immune checkpoint inhibition has dramatically transformed the treatment of malignant melanoma. With increasing use, their unique spectrum of immune-mediated toxicity has become apparent. CASE PRESENTATION: We describe a case of sequential immune-related adverse events (irAEs) in a patient with metastatic melanoma treated with single-agent anti-programmed cell death-1 (PD-1) therapy, pembrolizumab. Although numerous cases of irAEs have been reported, sequential multi-organ involvement, including progressive atopic dermatitis, vitiligo, autoimmune nephritis, autoimmune hepatitis, and autoimmune encephalitis after cessation of therapy, has not been previously documented. CONCLUSIONS: Immunosuppression resulted in clinical remission of each irAE, highlighting the importance of vigilance for autoimmune complications in patients treated with checkpoint inhibition, even after immunotherapy cessation.
15
Giao Q. Phan, James Chih‐Hsin Yang, Richard M. Sherry et al. · Proceedings of the National Academy of Sciences · 2003 · 1.6K citations · Full text
Life Sciences, Immunology, Oncology +17